Hail, Yellow Medicine
- When
- July 19, 6:00 AM CST
- Where
- Yellow Medicine County, 3 mi S of Canby
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.650, -96.267
7 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 3:25 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT WED JUL 19 2006 .DISCUSSION... SHORT TERM FORECAST PROBLEMATIC AS COUPLE OF SCENARIOS COULD OCCUR CONVECTION-WISE. GFS HAS BEEN MOST CONSISTENT WITH QPF BULLS-EYE MOVING ACROSS CENTRAL MN INTO WRN WI THIS AFTERNOON AND EVENING. MCS DEVELOPMENT OVER NORTH/CENTRAL SODAK SHOULD MOVE INTO WEST CENTRAL/SOUTHWEST MN THIS MORNING WITH POTENTIAL OF LARGE HAIL WITH STEEP LAPSE RATES AND 850MB LIS LOWER TO MINUS 6 TO MINUS 8. THIS COMPLEX WILL MOVE EAST ACROSS CENTRAL MN THIS MORNING AND FIRST THOUGHTS ARE THAT IT WILL WEAKEN. BELIEVE REDEVELOPMENT OR INTENSIFICATION WILL TAKE HOLD OVER EASTERN MN INTO WESTERN WISCONSIN DURING THE AFTERNOON. THERE MAY WELL BE A OUTFLOW BOUNDARY THAT DROPS INTO SOUTH CENTRAL MN AND WILL STRENGTHEN WARM FRONTAL BOUNDARY SOMEWHERE ALONG THE MN/IOWA BORDER. THIS PLAYS OUT ON BOTH THE GFS AND NAM/WRF. AT ANY RATE...SEVERE PARAMETERS WILL BE THERE AND ANY FOCUS FOR TORNADO FORMATION WILL LAY WHERE THIS BOUNDARY SETS UP THIS AFTERNOON. SPC MODERATE RISK IS WARRANTED AT THIS TIME OVER PARTS OF EAST CENTRAL AND PERHAPS INTO SOUTH CENTRAL MN. 850 MB MOISTURE TRANSPORT VECTORS QUITE STRONG AND DO INCREASE OVER THE AREA MAINLY THIS AFTERNOON AND SHIFTS OFF TO THE SOUTHEAST OR SOUTH CENTRTAL MN INTO SOUTHWEST WI THIS EVENING. HIGH PWS WARRANT MENTION OF HEAVY RAIN POTENTIAL IN GRIDS AND HWO...BUT WILL HOLD OFF ON ANY WATCH AT THIS TIME. DAY SHIFT WILL HAVE TO MONITOR. FRONTAL BOUNDARY MOVES OUT OF THE CWA THROUGH ABOUT 09Z TONIGHT. EVENING COMMUTE MAY BE INTERESTING OVER EAST CENTRAL MN. DRYING WILL DEVELOP AFTER MIDNIGHT WITH HIGH PRESSURE SYSTEM BUILDING SOUTH. OUTSIDE CHANCE OF PRECIPITATION MOVING ACROSS SOUTHWEST MN FRIDAY. WILL LEAVE THIS IN FOR NOW. OTHERWISE...COOLER AND DRIER THROUGH THE REMAINDER OF THE PERIOD. LONGER TERM...SATURDAY THROUGH TUESDAY GFS ENSEMBLE NOT AVAILABLE FOR THIS TIME FRAME...BUT OPERATIONAL GFS INDICATES A SHORT WAVE IN THE NW FLOW GIVING A GLANCING BLOW TO MN/WI ON SATURDAY. HOWEVER...THIS APPEARS TO BE AN OUTLIER COMPARED TO NAM AT 84 HOURS AS WELL AS UKMET AND ECMWF. GFS...UK AND ECMWF ALL SHOW A BETTER SHORT WAVE SUNDAY NIGHT. THEREFORE WILL DROP MENTION OF THE SLGT CHC IN WISCONSIN ON SATURDAY...BUT ADD IT FOR SUNDAY NIGHT. AFTER THAT GOES BY... LOOKS LIKE UPPER RIDGE ENCROACHES A LITTLE MORE INTO THE REGION...SO WILL MAINTAIN THE DRY WX AND INDICATE TEMPS WARMING A BIT ACROSS A LARGER AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY...EXITING SOUTH OF THE AREA DURING THE EVENING. THUNDERSTORMS MAY CONTAIN HAIL AS THEY MOVE ACROSS CENTRAL MINNESOTA DURING THE MORNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ACROSS EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA AND A PART OF WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY OF A TORNADO OR TWO ACROSS MAINLY SOUTH CENTRAL MINNESOTA DURING THE AFTERNOON OR EARLY EVENING...AS THE FRONT EXITS THE AREA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS EAST CENTRAL MINNESOTA...INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF SOUTHERN MINNESOTA TODAY AND OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING.
The Sioux Falls radar (KFSD), 124 km away, was scanning. The volume nearest the first event began at 11:58 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
Tree down over Shag Road along Minnesota River.
Downed trees and powerlines. Xcel Energy reported sixteen hundred customers lost power from about 9:30 AM to 10:28 AM. Information about the power outage supplied by Faribault Daily newspaper.
Power pole down.
Portion of large tree toppled onto garage of home in the 1100 block of North 1st Street. Reported by Cannon Falls Beacon newspaper.
Scattered trees down.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520245, 5520246, 5520191, 5520192, 5520193, 5520194, 5520195, 5520243, 5520240, 5520241, 5520244, 5520247, 5520242.